Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 3, 2009, 1:41 AM CDT for Portage County, Wood County, Wisconsin. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2009, 1:41 AM CDT (06:41 UTC)
- Expired
- Aug 3, 2009, 2:20 AM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 117 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 1:44 AM CDT | HAIL 0.75 | 2 Sse Vesper, WI | COCORAHS OBSERVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 11:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 030641 SVRGRB WIC097-141-030730- /O.NEW.KGRB.SV.W.0011.090803T0641Z-090803T0730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 141 AM CDT MON AUG 3 2009 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PORTAGE COUNTY IN CENTRAL WISCONSIN... WOOD COUNTY IN CENTRAL WISCONSIN... * UNTIL 230 AM CDT * AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PITTSVILLE...OR 11 MILES NORTHWEST OF WISCONSIN RAPIDS...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WISCONSIN RAPIDS AROUND 150 AM CDT. WHITING AND STEVENS POINT AROUND 205 AM CDT. AMHERST AROUND 220 AM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RUDOLPH...BIRON...PLOVER...PARK RIDGE AND JORDAN. LAT...LON 4468 8921 4434 8924 4434 9014 4468 9015 TIME...MOT...LOC 0641Z 271DEG 45KT 4448 8999 $$ ECKBERG
2 follow-up statements
000
WWUS53 KGRB 030708
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
208 AM CDT MON AUG 3 2009
WIC141-030715-
/O.CAN.KGRB.SV.W.0011.000000T0000Z-090803T0730Z/
WOOD WI-
208 AM CDT MON AUG 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOOD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED EAST
INTO PORTAGE COUNTY. SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS WOOD COUNTY THROUGH 3 PM. SOME OF THE STRONGER STORMS
WILL PRODUCE GUSTY WINDS AND HEAVY RAINS.
LAT...LON 4465 8976 4468 8922 4465 8921 4434 8924
4434 8973 4451 8973 4451 8974
TIME...MOT...LOC 0705Z 275DEG 54KT 4444 8947
$$
WIC097-030730-
/O.CON.KGRB.SV.W.0011.000000T0000Z-090803T0730Z/
PORTAGE WI-
208 AM CDT MON AUG 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR PORTAGE COUNTY...
AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THIS STORM WAS LOCATED NEAR PLOVER...OR NEAR STEVENS
POINT...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AMHERST AND BANCROFT AROUND 213 AM CDT.
BLAINE AROUND 220 AM CDT.
ALMOND AROUND 225 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NELSONVILLE AND AMHERST JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4465 8976 4468 8922 4465 8921 4434 8924
4434 8973 4451 8973 4451 8974
TIME...MOT...LOC 0705Z 275DEG 54KT 4444 8947
$$
ECKBERG000
WWUS53 KGRB 030720
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
220 AM CDT MON AUG 3 2009
WIC097-030729-
/O.CAN.KGRB.SV.W.0011.000000T0000Z-090803T0730Z/
PORTAGE WI-
220 AM CDT MON AUG 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR PORTAGE COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED. SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS PORTAGE COUNTY THROUGH 3 AM. SOME
OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS AND BRIEF HEAVY
RAINS.
LAT...LON 4465 8976 4468 8922 4465 8921 4434 8924
4434 8973 4451 8973 4451 8974
TIME...MOT...LOC 0719Z 271DEG 45KT 4447 8932
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 8:22 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 2, 8:22 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 822 PM CDT SUN AUG 2 2009 .UPDATE...WILL UPDATE ZONES TO INCREASE TO LIKELY POPS ACROSS THE ENTIRE AREA TONIGHT. AT 01Z PRECIPITATION WAS MOVING ACROSS WISCONSIN AHEAD OF A MID LEVEL SHORT WAVE. THE NEAREST LIGHTNING SHOWING UP ON THE LIGHTNING DETECTION CHART WAS IN WESTERN MINNESOTA. BUT MODELS HAD A STRONG SOUTHWEST 850MB JET DEVELOPING OVER WISCONSIN THIS EVENING...VEERING OVERNIGHT. LAPSE RATES IN THE FORECAST AREA WERE RATHER STEEP DURING THE LATE AFTERNOON...BUT EXPECT EVENING RAINFALL TO MODIFY THE AIRMASS OVER THE NORTHWOODS. HPC EXPANDED SLIGHT RISK AREA TO INCLUDE ABOUT THE SOUTHWEST HALF OF THE CWA. MG && .PREV DISCUSSION...ISSUED AT 248 PM CDT SUN AUG 2 2009... SYNOPSIS...UPR PATTERN WITH STG RIDGE ALONG THE WEST COAST AND FAIRLY DEEP TROF OVER THE GREAT LAKES RGN WL PERSIST FOR THE FIRST PART OF THE FCST PERIOD. BUT IT/S LOOKING INCREASINGLY LIKELY THAT SIG CHGS WL OCCUR LATER IN THE FCST PERIOD. CONSENSUS OF THE MODELS IS THAT REMNANTS OF THE UPR TROF CURRENTLY UDERCUTTING THE WRN RIDGE WL SLOWLY WORK EWD...AND RESULT IN UPR RIDGE POSN REFORMING OVER THE SERN STATES BY LATE IN THE UPCOMING WEEKEND. THAT WOULD LEAD TO A WARMER...AND POTENTIALLY MUCH WETTER PATTERN DEVELOPING ACRS THE FCST AREA BY THE UPCOMING WEEKEND. UNTIL THEN...EXPECT MORE AOB NORMAL TEMPS...WITH SCT LGT-MODERATE PCPN AMNTS AS SHRTWVS MV THROUGH CURRENT LNGWV TROF POSN NR THE AREA. SHORT TERM...TNGT/MON. DRY AIR HOLDING OFF PCPN PRETTY WELL THIS AFTN. LEADING EDGE OF PCPN STUCK OUT NR THE MN BORDER...WITH LEADING ELEMENTS EVAPORATING AS THEY MV E. SFC DWPTS INCRG ACRS MN...AND THAT COMBINED WITH CONTD ISENT LIFT SHOULD EVENTUALLY LEAD TO PCPN DEVELOPING SEWD ACRS THE FCST AREA. STRONGEST LIFT WL BE OVER THE N...SO TOOK POPS UP TO LIKELY THERE. STUCK WITH CHC ELSEWHERE. RAISED MINS A BIT AS THERE WL BE SOME CLDS...INCRG MOISTURE...AND SOME WIND ACRS THE AREA TGNT. MAIN BAND OF PCPN...PROBABLY JUST IN THE FORM OF SHRA BY LATE TNGT...SHOULD EXIT THE E EARLY MON. STRUGGLED TO FIGURE OUT WHETHER TO KEEP CHC IN THE FCST FOR POSSIBLE REDEVELOPMENT DURING THE AFTN. ON ONE HAND...THERE SHOULD BE LINGERING SHALLOW MOISTURE AND SOME LOW-LEVEL CONVERGENCE NEAR SFC TROF PROGGED TO BE ACRS THE AREA. ON THE OTHER HAND...DEEPER MOISTURE WL GET STRIPPED OFF TO THE EAST...AND 850 MB FLOW GOING WLY WITH WEAK CAA DEVELOPING NORMALLY VERY UNFAVORABLE FOR GETTING CONVECTION TO FIRE. DECIDED TO KEEP CHC IN THE E FOR THE AFTN...THOUGH WOULD THINK COVERAGE WOULD BE QUITE LIMITED AND POSSIBLY TIED TO ANY AREAS OF SMALLER SCALE CONVERGENCE AS ADDITIONAL LIFT MAY BE NEEDED TO BREAK A WK CAP. MET TEMPS LOOKED TOO WARM...SO WENT WITH BLEND OF SREF AND GFS-BASED STATISTICAL GUID NUMBERS. LONG TERM...MON NGT THRU NXT SUNDAY. MDLS ARE GETTING BETTER IN SYNC WITH THE PROJECTED OVERALL CHG IN THE MEAN FLOW ACROSS THE CONUS LTR THIS WEEK. THE PERSISTENT WRN CONUS UPR RDG/NE CONUS UPR TROF PATN OF THE PAST MONTH WL TRANSITION TO A WRN CONUS UPR TROF/ SE CONUS UPR RDG. FOR NE WI...THIS SIGNIFICANT CHG SHOULD BRING WARMER...MORE MOIST AIR BACK TO THE RGN. PCPN CHCS MAY EVENTUALLY BE LINKED TO PSBL MCS DEVELOPMENT TO OUR WEST LTR IN THE WEEK. MDLS INDICATE A SECONDARY CDFNT WL DROP THRU WI MON NGT. THIS RAISES THE QSTN FOR ADDL PCPN ESP WITH A TRAILING SHRTWV HEADED TOWARD LK SUPERIOR. THE PBLM FOR ADDING PCPN TO THE FCST IS THAT A GOOD DEAL OF THE MSTR WL HAVE BEEN SCOURED OUT BY THE FIRST CDFNT AND THE BETTER FORCING ASSOCIATED WITH THE ADVANCING SHRTWV SHOULD STAY TO OUR NORTH. AFTER COLLABORATION WITH DLH AND MQT...HAVE DECIDED THAT THERE IS ENUF FORCING/LIFT EVIDENT TO ADD A MINIMAL POP TO NRN WI. ENUF CLD CVR AROUND THRU THE NGT TO HELP HOLD TEMPS UP AND WITH THICKER CLDS NORTH...HAVE ADDED A FEW DEGS THERE. CDFNT DEPARTS SE AND SHRTWV SHIFTS EAST BY TUE...THEREBY ALLOWING HI PRES TO START BUILDING EAST TOWARD THE WRN GREAT LKS. THE AIRMASS WL TEND TO DRY OUT DURING THE DAY AND HARD TO FIND ANY OTHER FOCUS FOR PCPN SO HAVE REMOVED THE MENTION OF SHWRS FROM THE FCST. EXPECT TEMPS TO COOL A LITTLE BEHIND THE FROPAS...AND PREV SHIFTS FCST STILL LOOKS GOOD FOR THE MOST PART. THE HI PRES CONTS TO BUILD TOWARD WI TUE NGT...THUS QUIET CONDITIONS TO PREVAIL. LOOK FOR SKIES TO BECOME MOSTLY CLR OVRNGT AND COMBINED WITH RELATIVELY LGT WNDS...TEMPS WL BE ABLE TO DROP OFF AT A PRETTY GOOD CLIP. HAVE KNOCKED OFF SEVERAL DEGS FROM MIN TEMPS WITH MID 40S NORTH TO MID 50S NEAR LK MI. THE WEAK HI PRES TO STRETCH FROM THE CANADIAN PRAIRIE SE INTO THE GREAT LKS ON WED SO DO NOT SEE ANY CHC OF PCPN FOR NE WI. MEAN FLOW IS STILL NW ON WED...THUS TEMPS WL BE ABT 5 DEGS BLO NORMAL DESPITE A FAIR AMT OF SUNSHINE. INITIALLY...WAS WORRIED ABT A SHRTWV DROPPING SEWD INTO THE WRN GREAT LKS ACCOMPANIED BY A 120 KT JET STREAK WED NGT. HOWEVER... MDLS HAVE TRENDED NORTH WITH BOTH FEATURES...THUS LEAVING LITTLE IF ANY FORCING OR LIFT TO PLAY WITH. IN THE END...HAVE GONE DRY FOR BOTH WED NGT AND THU. THE SIGNIFICANT PATN CHG BEGINS BY THU NGT AS A POTENT SHRTWV TROF HITS THE PAC NW AND THE UPR RDG GETS SHOVED EAST THRU THE ROCKIES TOWARD THE PLAINS BY FRI. SFC HI TO REMAIN IN CONTROL OVR THE GREAT LKS AND SEE NO OTHER FORCING MECHANISM TO GENERATE ANY PCPN. THUS...HAVE REMOVED THE SHWRS/TSTMS FROM FRIS FCST. TEMPS STILL A TOUCH BELOW NORMAL... BUT GETTING CLOSER TO TYPICAL EARLY AUGUST VALUES. FCST BECOMES MORE MUDDLED BY NXT WEEKEND AS THE UPR RDG EVENTUALLY REACHES THE GREAT LKS...BUT POSSIBILITY EXISTS FOR SOME SORT OF MCS TO DVLP EITHER FRI NGT OR SAT NGT. EARLY INDICATIONS ARE THAT A MCS WL DVLP OVR THE MIDWEST FRI NGT AND FOLLOW THE THICKNESS VALUES SEWD THRU IA/NRN AND CNTRL IL. THEREFORE...HAVE REMOVED THE PCPN CHCS FOR NE WI FRI NGT. BY SAT...A WRMFNT IS FCST TO START LIFTING NORTH AND BE APPROACHING WI LTR IN THE DAY. THIS FNT COULD KICK OFF SOME TSTM ACTIVITY AS INSTABILITY INCREASES AND MSTR SURGES NWD. A SHRTWV TROF RIDING NEWD ON THE BACKSIDE OF THE UPR RDG WL SEND A CDFNT ACROSS WI ON SUNDAY...THUS A CONTINUED THREAT OF STORMS. TEMPS WL TAKE A NOTICEABLE UPSWING WITH READINGS REACHING WELL INTO THE 80S BY SUNDAY. AVIATION...EXPECT FAIRLY HIGH CIGS...EVEN IN SHRA/TSRA THAT DEVELOP TNGT. STATISTICAL GUID SUGGESTED LOWER CIGS POSSIBLE FOR A SHORT TIME TOMORROW MORNING. THAT WOULD SEEM TO DEPEND ON HOW MUCH RAIN WE GET. NOT MUCH IN THE WAY OF LOWER CIGS BEHIND SYSTEM ATTM...AND AS DRY AS IT/S BEEN DECIDED TO FOREGO BRINGING IN PERIOD OF MVFR OR EVEN IFR CIGS RIGHT BEHIND THE FRONT. NEXT SHIFT CAN REASSESS. CERTAINLY SOME RISK OF THUNDER LATER THIS EVENING AND OVERNIGHT. BUT AT THIS POINT...RISK DEEMED TOO LOW FOR EXPLICIT INCLUSION IN TAFS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 2, 9:04 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 904 PM CDT SUN AUG 2 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040215- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 904 PM CDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVERNIGHT...ALONG AND SOUTHWEST OF A LINE FROM TOMAHAWK TO MANITOWOC. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO CHANCE OF THUNDERSTORMS ACROSS THE REST OF NORTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY OVER EASTERN WISCONSIN MONDAY AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCE OF MORE WIDESPREAD THUNDERSTORMS WILL BE DURING THE UPCOMING WEEKEND. IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER WITH THOSE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ521-522-541>543-040215- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 904 PM CDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL DEVELOP ON THE LAKE BY LATE TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD CONTAIN GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE ON THE LAKE ON MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCE OF MORE WIDESPREAD THUNDERSTORMS WILL BE DURING THE UPCOMING WEEKEND. IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER WITH THOSE STORMS.
In the hours before
Special weather statement, Aug 2, 9:28 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 928 PM CDT SUN AUG 2 2009 WIZ030-030315- MARATHON- 928 PM CDT SUN AUG 2 2009 ...STRONG THUNDERSTORM ACROSS NORTHWESTERN MARATHON COUNTY... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DORCHESTER...OR 8 MILES SOUTHEAST OF MEDFORD...MOVING EAST AT 35 MPH. BRIEF HEAVY RAIN...SMALL HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN MARATHON COUNTY...INCLUDING THE TOWNS OF MILAN...ATHENS...PONIATOWSKI...RIB FALLS...LITTLE CHICAGO AND MARATHON CITY. ECKBERG
Special weather statement, Aug 2, 10:08 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1008 PM CDT SUN AUG 2 2009 WIZ030-030345- MARATHON- 1008 PM CDT SUN AUG 2 2009 ...CLUSTERS OF THUNDERSTORMS MOVING INTO EASTERN MARATHON COUNTY... AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MERRILL TO WAUSAU TO 15 MILES WEST OF MOSINEE...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. THE STRONGER STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. SOME PONDING OF WATER CAN BE EXPECTED ON AREA ROADS WITH THE HEAVIER STORMS. THESE STORMS WILL BE NEAR... RIB MOUNTAIN BY 1010 PM CDT. WESTON BY 1020 PM CDT. MOSINEE BY 1025 PM CDT. BEVENT BY 1045 PM CDT. THE TOWNS OF MARATHON CITY...EDGAR...RIB FALLS...BROKAW...RIB MOUNTAIN STATE PARK...SCHOFIELD...NUTTERVILLE...SUNSET...ROTHSCHILD AND EVERGREEN ARE ALSO IN THE PATH OF THESE STORMS. ECKBERG
Special weather statement, Aug 3, 12:46 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1246 AM CDT MON AUG 3 2009 WIZ018-030-030630- LINCOLN-MARATHON- 1246 AM CDT MON AUG 3 2009 ...STRONG THUNDERSTORMS MOVING ACROSS MARATHON AND SOUTHWESTERN LINCOLN COUNTIES... AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF MERRILL TO ABBOTSFORD...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS...WIND GUSTS UP TO 45 MPH AND HAIL UP TO A HALF INCH IN DIAMETER. THESE STORMS WILL BE NEAR... SPENCER AND STRATFORD AROUND 100 AM CDT. MARATHON CITY AROUND 105 AM CDT. WAUSAU AND RIB MOUNTAIN AROUND 115 AM CDT. WESTON AROUND 120 AM CDT. MOSINEE AROUND AROUND 125 AM CDT. BEVENT AROUND 135 AM CDT. THE TOWNS OF COLBY...ATHENS...MILAN...HAMBURG...PONIATOWSKI... LITTLE CHICAGO...ROZELLVILLE...FENWOOD AND EDGAR ARE ALSO IN THE PATH OF THESE STORMS. ECKBERG
Special weather statement, Aug 3, 1:01 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 101 AM CDT MON AUG 3 2009 WIZ035-036-030645- PORTAGE-WOOD- 101 AM CDT MON AUG 3 2009 ...STRONG THUNDERSTORMS EXPECTED IN PORTAGE AND WOOD COUNTIES... AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO CLUSTERS OF STRONG THUNDERSTORMS. THE FIRST LINE OF STRONG THUNDERSTORMS EXTENDED FROM 9 MILES SOUTHEAST OF MERRILL TO 7 MILES SOUTHWEST OF SPENCER...MOVING SOUTHEAST AT 40 MPH. ANOTHER CLUSTER OF THUNDERSTORMS WAS ACROSS CLARK AND JACKSON COUNTIES. THIS CLUSTER OF THUNDERSTORMS WAS MOVING TO THE EAST AT 45 MPH. THIS CLUSTER OF THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...TORRENTIAL RAINS AND HAIL. THESE STORMS WILL BE NEAR... MARSHFIELD AROUND 110 AM CDT. PITTSVILLE BY 125 AM CDT. BABCOCK BY 135 AM CDT. WISCONSIN RAPIDS BY 140 AM CDT. STEVENS POINT AND WHITING BY 145 AM CDT. THE TOWNS OF BAKERVILLE...LINDSEY...HEWITT...AUBURNDALE...BETHEL... ARPIN...BLENKER...SHERRY...MILLADORE AND DEXTERVILLE ARE ALSO IN THE PATH OF THESE STORMS. ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:53 PM CDT | Areal Flood Advisory | GRB | Langlade, Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.